Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 78, NWS Mobile, AL

May 11, 2019Stone County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at May 11, 2019, 5:46 PM CDT for Stone County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2019, 5:46 PM CDT (22:46 UTC)
Expired
May 11, 2019, 6:30 PM CDT
In force
44 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Stone County, MS

The radar

The Mobile radar (KMOB), 97 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1608 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1608 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted.

357 
WUUS54 KMOB 112246
SVRMOB
MSC131-112330-
/O.NEW.KMOB.SV.W.0078.190511T2246Z-190511T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
546 PM CDT Sat May 11 2019

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Western Stone County in southeastern Mississippi...

* Until 630 PM CDT.

* At 546 PM CDT, a severe thunderstorm was located 11 miles southeast
  of Poplarville, moving northeast at 20 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Wiggins and Perkinston. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3091 8934 3091 8911 3073 8908 3068 8934
TIME...MOT...LOC 2246Z 230DEG 19KT 3075 8937 

HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
684 
WWUS54 KMOB 112254
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
554 PM CDT Sat May 11 2019

MSC131-112330-
/O.CON.KMOB.SV.W.0078.000000T0000Z-190511T2330Z/
Stone MS-
554 PM CDT Sat May 11 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR WESTERN STONE COUNTY...

At 553 PM CDT, a severe thunderstorm was located 10 miles west of
Perkinston, or 12 miles southwest of Wiggins, moving northeast at 20
mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Wiggins and Perkinston. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3091 8934 3091 8911 3073 8908 3068 8934
TIME...MOT...LOC 2253Z 246DEG 19KT 3077 8932 

HAIL...0.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:58 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, May 11, 3:58 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
358 PM CDT Sat May 11 2019

.NEAR TERM /Now Through Sunday/...Showers and thunderstorms have
remained spotty over most of our Alabama and Florida counties this
afternoon after the MCV moved east of the area. Widespread shower
and thunderstorm activity has continued over our SE Mississippi
counties as convection continues to develop along the instability
axis and deep layer moisture over LA and MS...ML capes 2500 to
3000 J/kg and PWATs near 2.0 inches...and move northeast into SE
Mississippi area. Models project convection to increase across
the entire area later tonight into Sunday as the stalled upstream
cold front finally pushes eastward...driven by a major shortwave
trough aloft. Heavy rainfall amounts are again possible tonight
especially over SE Mississippi where flash flooding has already
occurred today over Perry and Stone counties. Vertical shear
profiles and instability continue to favor multi-cellular storms
tonight and the potential of strong to briefly severe storms.
Vertical shear strengthens overnight becoming a little more
favorable for potentially a severe storm or two later tonight into
Sunday. Although...current trends suggest most of the forcing and
hence, storms will be more focused over our AL and FL counties
mid morning Sunday through Afternoon. /08

.SHORT TERM /Sunday night Through Tuesday night/...The surface
cold front is projected to move east of our area Sunday night
bringing an end to the convection except perhaps a few lingering
showers near the coast on Monday. Heights rise aloft Monday into
Tuesday night a mid level ridge builds over the area. A light
offshore flow is expected to persist during the evening hours
developing into an onshore wind flow during the afternoon.
Temperatures should trend near to slightly below normal through
the period. /08

.LONG TERM /Wednesday Through Saturday/...A more amplified
upper air pattern evolves the latter half of next week with an
east coast trof and upper ridging advancing eastward over the
plains. This favors a rain-free pattern to close out the week.
Daytime and overnight temperatures gradually warming. /08

&&

.MARINE...A light to moderate onshore wind flow becomes moderate
to strong tonight and persists into Sunday creating potentially
hazardous conditions for small craft. Periods of showers and
thunderstorms through Sunday may result in some strong to briefly
severe storms, producing strong winds, small hail and visibility
reducing heavy rainfall at times. A cold front is expected to
eventually move southeast off the coast Sunday night into early
Monday, leading to a light to moderate offshore flow Monday and
Monday night becoming light on Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      70  83  65  83  59  82  60  84 /  70  80  20  10  10  10  10  10
Pensacola   74  82  68  82  63  81  63  82 /  50  70  40  20  10  10  10  10
Destin      75  80  71  81  65  80  66  81 /  30  80  40  30  10  10  10  10
Evergreen   70  82  63  82  56  81  56  85 /  70  80  30  10   0  10  10  10
Waynesboro  67  81  60  80  55  79  56  83 /  80  70  10  10   0  10  10  10
Camden      68  80  61  79  55  79  55  83 /  70  80  20  10   0  10  10  10
Crestview   71  82  66  84  57  82  57  85 /  50  90  30  20  10  10  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Sunday morning for ALZ265-266.

FL...High Rip Current Risk through Sunday morning for FLZ202-204-206.

MS...Flash Flood Watch through Sunday morning for MSZ067-075-076-078-
     079.

GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, May 11, 6:49 AM CDT, 10 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
649 AM CDT Sat May 11 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-121200-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
649 AM CDT Sat May 11 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

A HIGH risk for rip currents continues along Gulf beaches of
Alabama and Northwest Florida through 7 AM Sunday morning.

Periods of showers and thunderstorms will continue across the
region today through tonight. Best chances for strong to possibly
severe storms will be across southeast Mississippi and portions
of southwest Alabama. With any severe storms that do develop, the
primary threat will be damaging wind gusts, although instances of
large hail an isolated brief tornado could be possible, especially
over interior southeast Mississippi. Locally heavy rainfall will
be a major concern, especially over southeast Mississippi where a
Flash Flood Watch remains in effect. Heavier rainfall will spread
into parts of southwest Alabama today into tonight as well, and an
Elevated Threat of flooding is outlooked for all of southeast
Mississippi and parts of southwest Alabama. The Flash Flood Watch
could be extended into portions of southwest Alabama. A Limited
Threat of flooding is expected further east over parts of south
central Alabama and the western Florida panhandle.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Scattered to numerous showers and thunderstorms are expected
across the entire region on Sunday as a cold front sweeps east
across the area. Locally heavy rainfall will continue to be a
concern, but a few strong to briefly severe storms could be
possible as well.

A quieter and mainly rainfree weather pattern is expected Monday
through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-121200-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
649 AM CDT Sat May 11 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Hazardous conditions for small craft in and near scattered showers
and thunderstorms which could produce locally strong winds and
locally higher seas today and tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Hazardous conditions for small craft in and near scattered to
numerous showers and thunderstorms which could produce locally
strong winds and locally higher seas on Sunday.

In the hours before

Special weather statement, May 11, 12:01 PM CDT, 5 hours 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
1201 PM CDT Sat May 11 2019

MSZ079-111745-
George MS-
1201 PM CDT Sat May 11 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...GEORGE
COUNTY UNTIL 1245 PM CDT...

At 1201 PM CDT, the strong thunderstorm was located 9 miles southwest
of Lucedale, moving east at 20 mph.

Half inch hail and winds gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Lucedale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3100 8854 3100 8843 3079 8842 3073 8872
      3073 8874 3088 8882
TIME...MOT...LOC 1701Z 247DEG 18KT 3083 8869
Special weather statement, May 11, 1:54 PM CDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
154 PM CDT Sat May 11 2019

MSZ078-111945-
Stone MS-
154 PM CDT Sat May 11 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN STONE COUNTY UNTIL 245 PM CDT...

At 153 PM CDT, the strong thunderstorm was located over McHenry, or
10 miles south of Wiggins, moving northeast at 15 mph.

Half inch hail and winds gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
McHenry and Ramsey Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3077 8916 3084 8896 3084 8888 3068 8889
      3068 8923
TIME...MOT...LOC 1853Z 237DEG 14KT 3072 8909
Local storm report, May 11, 2:06 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
206 PM CDT SAT MAY 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     FLASH FLOOD      4 NNE WLOX TV STATION T 30.77N 89.06W
05/11/2019                   STONE              MS   PUBLIC

            WATER RISING AGAIN ON CITY BRIDGE ROAD.
            REPORT VIA SOCIAL MEDIA.

&&

BB
Local storm report, May 11, 2:09 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
209 PM CDT SAT MAY 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     FLASH FLOOD      JANICE                  31.03N 89.03W
05/11/2019                   PERRY              MS   EMERGENCY MNGR

            LAKE ROAD IN THE JANICE COMMUNITY CLOSED FOR
            POSSIBLE WASHOUT. REPORT VIA SOCIAL MEDIA.

&&

BB
Local storm report, May 11, 3:47 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
347 PM CDT SAT MAY 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HEAVY RAIN       2 SE WIGGINS            30.84N 89.11W
05/11/2019  M12.89 INCH      STONE              MS   PUBLIC

            PERSONAL WEATHER STATION REPORTED 12.89
            INCHES OF SINCE LAST NIGHT. REPORT VIA
            SOCIAL MEDIA.

&&

BB

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 8:01 PM CDTSpecial Weather StatementMOBGreene44 min
May 10, 8:39 PM CDTAreal Flood AdvisoryMOBStone3 hr
May 10, 9:54 PM CDTSpecial Weather StatementMOBStone36 min
May 10, 10:07 PM CDTAreal Flood AdvisoryMOBPerry, Stone3 hr
May 10, 10:10 PM CDTSpecial Weather StatementMOBStone50 min
May 10, 10:18 PM CDTSevere Thunderstorm WarningMOBGeorge, Perry, Stone42 min
May 10, 10:46 PM CDTFlash Flood WarningMOBStone6 hr
May 10, 10:49 PM CDTSpecial Weather StatementMOBGeorge26 min
May 10, 10:55 PM CDTSevere Thunderstorm WarningMOBStone35 min
May 10, 11:18 PM CDTSpecial Weather StatementMOBGreene27 min
May 10, 11:22 PM CDTSpecial Weather StatementMOBGeorge23 min
May 11, 3:39 AM CDTSpecial Weather StatementMOBPerry51 min
May 11, 4:18 AM CDTSpecial Weather StatementMOBStone42 min
May 11, 4:28 AM CDTFlash Flood WarningMOBStone7 hr
May 11, 4:29 AM CDTSpecial Weather StatementMOBPerry46 min
May 11, 4:56 AM CDTFlash Flood WarningMOBPerry7 hr
May 11, 5:22 AM CDTSpecial Weather StatementMOBGeorge68 min
May 11, 5:26 AM CDTSpecial Weather StatementMOBGeorge64 min
May 11, 6:02 AM CDTSpecial Weather StatementMOBGreene43 min
May 11, 6:09 AM CDTSpecial Weather StatementMOBStone51 min
May 11, 7:02 AM CDTSpecial Weather StatementMOBGeorge58 min
May 11, 11:26 AM CDTFlash Flood WarningMOBGeorge, Perry, Stone6 hr
May 11, 12:01 PM CDTSpecial Weather StatementMOBGeorge44 min
May 11, 1:18 PM CDTSevere Thunderstorm WarningMOBStone42 min
May 11, 1:54 PM CDTSpecial Weather StatementMOBStone51 min
May 11, 2:46 PM CDTSevere Thunderstorm WarningMOBGeorge, Stone29 min
May 11, 3:48 PM CDTAreal Flood AdvisoryMOBGeorge3 hr
May 11, 5:11 PM CDTFlash Flood WarningMOBGeorge, Perry, Stone6 hr
May 11, 6:22 PM CDTFlash Flood Warning EmergencyMOBStone6 hr
May 11, 6:35 PM CDTSpecial Weather StatementMOBStone40 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.